MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3300TFX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 29mm 3300tfx aortic valve was explanted after an implant duration of 4 years, 8 months due to thrombus and aortic root aneurysm.The explanted valve was replaced with a 27mm 11060a valve.Per medical records, the patient underwent redo-avr with a 27mm 11060a valve and pfo closure.Prior aortic valve prosthesis noted to have significant burden of periprosthetic thrombus but no clear signs of infection, and was debrided.Post-bypass tee demonstrated preserved normally functioning aortic valve bioprosthesis.The patient was transferred to the cardiac icu in critical but stable condition.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Valve thrombosis is the formation of significant blood clots on the valve that can cause nonstructural dysfunction, which may require intervention.It is the natural tendency of the body to form a clot on foreign objects in the vascular space.Thrombosis of a bioprosthetic valve is potentially life-threatening and usually diagnosed in the early postoperative period, when endothelialization of the suture zone is not yet complete but can occur at any time.Potential patient risk factors such as atrial fibrillation; systemic disease (e.G., systemic lupus erythematosus, inflammatory diseases); damage to various body tissues, including joints, skin, kidneys, heart, lungs, blood vessels, and brain; pre-existing valvular deficiency; and reduced cardiac ejection fraction can contribute to an increased risk of thrombus/thrombosis.Valve thrombosis is a complex process triggered by the interaction between the host and the device, which is highly variable among patients.An aneurysm is an abnormal bulge or ballooning in the wall of a blood vessel.Unlike a true aneurysm, a pseudoaneurysm does not contain any layer of the vessel wall.Instead, there is blood containment by a wall developed with the products of the clotting cascade.Eventually, a wall forms from fibrin/platelet crosslinks that is ultimately weaker than those of a true aneurysm.Untreated aneurysms can burst open, leading to internal bleeding.Depending on the location of the aneurysm, a rupture can be life-threatening.Risk factors for aortic aneurysms include high blood pressure, high blood cholesterol, atherosclerosis, smoking, inherited connective tissue disorders such as marfan syndrome and ehlers-danlos syndrome there is no evidence to suggest a manufacturing non-conformance or defect contributed, the most likely cause are patient factors such as previous history of ascending aortic aneurysm.Thrombosis is a condition in which blood coagulates and creates what is commonly known as blood clots.Thrombosis can cause life-threatening conditions requiring immediate medical attention.Bioprosthetic valve thrombosis (bpvt) is one category of bioprosthetic valve dysfunction and is an increasingly recognized complication of tissue valve prosthesis.Bpvt usually occurs late after implantation and can be further categorized into two subcategories: clinical valve thrombosis (cvt) and subclinical valve thrombosis (slt).Clinical valve thrombosis is defined as clinically apparent prosthetic valve dysfunction with the typical finding of an increased transvalvular gradient with a mobile mass/thrombus on the prosthetic heart valve as visualized by echocardiography or multi-detector computed tomography (mdct).A device history record (dhr) review was performed, and no relevant non-conformances were identified.Valve thrombosis is a known potential risk associated with the use of bioprosthetic heart valves, which is included in the instructions for use (ifu), and there is no evidence to suggest a manufacturing non-conformance or defect contributed, thus no further evaluation is needed.This event will be included in ongoing monitoring and trending.Neither a product risk assessment (pra) nor corrective or preventive actions (capa/scar) are required at this time because no triggers are met.Based on the information available, the most likely cause is patient factors.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key23855369
Report Number2015691-2025-10384
Device Sequence Number20104041
Product Code DYE
UDI-Device Identifier00690103176179
UDI-Public(01)00690103176179(17)231204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model Number3300TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age74 YR
Patient SexMale